Jump to content

Have stimulants (methylphenidate, etc) helped your orthostatic intolerance?


Recommended Posts

I have read many accounts on this forum of positive results with stimulants like methylphenidate, in terms of helping things like fatigue and brainfog.

But I haven't really seen many reports that say that it has particularly helped their orthostatic intolerance, including things like presyncope.

If you are taking stimulants, do you feel it helps your orthostatic intolerance as well as fatigue/brainfrog?

Link to post
Share on other sites

@POTSius - I take 5 mg Ritalin in the morning and it helps me be more alert, have less fatigue and enables me to be active and exercise. This helps with the orthostatic intolerance, helps with circulation, balances HR and BP etc. So - it does improve many of my POTS symptoms but only indirect. The direct effects from it are improved attention, increase in energy and less fatigue.  

Link to post
Share on other sites

 

On 7/27/2020 at 7:36 PM, Pistol said:

@POTSius - I take 5 mg Ritalin in the morning and it helps me be more alert, have less fatigue and enables me to be active and exercise. This helps with the orthostatic intolerance, helps with circulation, balances HR and BP etc. So - it does improve many of my POTS symptoms but only indirect. The direct effects from it are improved attention, increase in energy and less fatigue.  

 

On 7/27/2020 at 4:16 PM, RecipeForDisaster said:

I feel somewhat better when I take as little as 2.5mg adderall. 5mg is better. I have better BP readings and exercise tolerance and definitely am less orthostatic.

Jumping in here folks. Are you saying this low does of ritalin actually lowers your bp and HR readings? I have found the same with a low dose of caffeine throughout the day but it seems as if this is counterintuitive to hyper forms of OI/pots. 

 

1 hour ago, POTSius said:

Thanks for the helpful answers

@Sushi @RecipeForDisaster (and anyone else with experience coming off these drugs)

Did you notice any sort of withdrawal issues coming off the meds when you had to stop them?

 

@potsius I did not notice my symptoms until I withdrew off of a low dose of ritalin, and high amounts of caffeine. Doctors are perplexed as these usually "speed you up" but I was flatline low when I was taking 5-10mg of ritalin in the am, 5-10 mg mid-day. Haven't tried it since, too afraid. 

 

Link to post
Share on other sites
5 minutes ago, PotSdealer said:

 

 

Jumping in here folks. Are you saying this low does of ritalin actually lowers your bp and HR readings? I have found the same with a low dose of caffeine throughout the day but it seems as if this is counterintuitive to hyper forms of OI/pots. 

 

@potsius I did not notice my symptoms until I withdrew off of a low dose of ritalin, and high amounts of caffeine. Doctors are perplexed as these usually "speed you up" but I was flatline low when I was taking 5-10mg of ritalin in the am, 5-10 mg mid-day. Haven't tried it since, too afraid. 

 

Thanks for the info, but I am a bit confused

Are you saying that your POTS symptoms only started after you stopped the caffeine and ritalin? How long had you been on both of these?

Is it possible you already had POTS and these two things were helping you so that you did not notice it?

Link to post
Share on other sites
13 minutes ago, POTSius said:

Thanks for the info, but I am a bit confused

Are you saying that your POTS symptoms only started after you stopped the caffeine and ritalin? How long had you been on both of these?

Is it possible you already had POTS and these two things were helping you so that you did not notice it?

I am confused as well. Yeah, my symptoms started when I stopped both of them at the same time. Ritalin (10-20 mg a day), for around 2 years, been a certified coffee fiend for around 10. I also had a pretty much all day drip of diet iced-tea. 

It may have been possible? It is one of my theories, but anything with Dysautonmia it is super super hard to tell. I had a super stressful episode that coincided with "the withdraw"... I thought I was getting covid. So I stopped these both cold turkey.. I am in super good shape, low carb and have never been dehydrated in years. WAS in super good mental/physical shape.  Never had any type of reaction like that before and I surely have stopped them for a day or two at a time.  Could have added to the stress? Did the stress cause it in a PTSD type ? Did I have it previously? Did I down regulate my NET transporters enough to do some epigenetic mutation? Is that even possible? No clue. 

Link to post
Share on other sites
2 hours ago, POTSius said:

Thanks for the helpful answers

@Sushi @RecipeForDisaster (and anyone else with experience coming off these drugs)

Did you notice any sort of withdrawal issues coming off the meds when you had to stop them?

 

I wouldn’t call it withdrawal but yes, it didn’t feel great when the dose was wearing off, but that was only for a couple of hours. I never took more than 5 mg and usually mor like 2.5 mg.

Link to post
Share on other sites

I don’t have hyper POTS and have very low BP - "better" for me is higher, towards 80/60 if I can! I don’t find much effect on my HR from adderall. Maybe it’s a little lower if I’m doing better, but I’m on a beta blocker anyway. 
 

So, when I take a dose of Adderall, I’m less orthostatic, better able to exercise, and my BP is higher/healthier.

Link to post
Share on other sites
5 hours ago, RecipeForDisaster said:

So, when I take a dose of Adderall, I’m less orthostatic, better able to exercise, and my BP is higher/healthier.

@PotSdealer - same for me with Ritalin. To answer your question: No, I have not noticed my BP being lower from Ritalin. 

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...